Been on Lexapro a few years now. I have GAD, some depression and insomnia for a few years. I started at 10 and that worked, but job stress and increased depression had me go on 20 in Sept. (I also use Xanax, with .10 or .25 as need) My insomnia has been going on since menopause and was recently put on Trazadone which has helped a lot. In Dec. my Dr. increased Lexapro to 20 + a 5 mg. My SAD is making me so agitated. I live in the Northeast. Now I'm considering switching from Lexapro because I'm on a high dosage - to Wellbutrin or Effexor. From what I've read Effexor helps more with the anxiety (which is my biggest battle) I don't want to increase my insomnia and I want to make the right decision. Any thoughts?
To put it really basically, Effexor and Wellbutrin are pretty similar on all the side effects you won’t want, like insomnia, agitation. Effexor may just help your anxiety though whereas wellbutrin probably won’t. I would suggest asking about Pristiq, it’s just Effexor but doesn’t have to be metabolized, which is different in every person.
I tried wellbutrin 3 different times for 5 weeks, I had agitation and anger which are side effects. The anger was too much and quit. I now am trying effexor without those 2 side effects.
Hi, Sots! Your response to any given medication is uniquely yours and you'll have to use the trial and error method to determine which is right for you.
Bear in mind, as Quando has said, the majority of people taking psych meds do not have side effects.
Best regards and good luck! Wildcat
I use 75mg Effexor XR and 450mg WellbutrinXR. Wellbutrin isn't good for anexiety but offsets the Effexor side effects. Start your Effexor at 37.5mg, not 75mg like I did. I also have Xanax but don't use it much.
- Effexor Drug Information
- Effexor XR Drug Information
- Lexapro Drug Information
- Wellbutrin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Mar 2013 • 4 answers
Updated 27 Nov 2013 • 2 answers
Updated 10 Jul 2016 • 1 answer
Updated 13 Apr 2017 • 1 answer
Posted 7 Nov 2018 • 0 answers